Idaho, 2013

Wildfire in Idaho, July 7 to 9, 2013

July 7 to 9, 2013 · NWS PIH · 1 event in 1 county or zone

The 175 acre Guinn fire was about 6 miles south of Declo and began July 7th. It was contained and controlled by July 9th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

The 175 acre Guinn fire was about 6 miles south of Declo and began July 7th. It was contained and controlled by July 9th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 7, 12:50 PM MST, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 7, 12:50 PM MST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
150 PM MDT SUN JUL 7 2013

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. MONSOON MOISTURE WILL
CONTINUE TO IMPACT MUCH OF THE FORECAST AREA THROUGH MONDAY...WITH
THE MAIN FOCUS ON THE SOUTHEAST AND EASTERN HIGHLANDS. EXPECT
ANOTHER ROUND OF THUNDERSTORMS FOR MONDAY AFTERNOON AND THEN AN
UPPER SHORTWAVE MOVING THROUGH THE NORTHERN ROCKIES WILL FLATTEN
THE PERSISTENT RIDGE PARKED OVER THE WESTERN US. MID AND UPPER
LEVEL FLOW TURNS MORE WESTERLY AND MONSOON MOISTURE IS SHUNTED
EAST INTO THE PLAINS. THUS VERY LOW CHANCE OF CONVECTIVE SHOWERS
FOR TUESDAY AND WEDNESDAY.

.LONG TERM...THURSDAY THROUGH SUNDAY...UPPER RIDGE REBUILDS OVER
THE INTERMOUNTAIN REGION WEDNESDAY NIGHT AND FLOW RETURNS TO MORE
SOUTHWESTERLY ORIENTATION. THIS OPENS THE DOOR FOR ANOTHER SURGE
OF MONSOON MOISTURE OUT OF AZ AND SOUTHERN CA NORTHWARD INTO UT
AND SOUTHERN ID FOR THURSDAY AND ANOTHER ROUND OF CONVECTIVE
SHOWERS. FOR THE REMAINDER OF THE FORECAST PERIOD...MONSOON
MOISTURE REPEATEDLY SLOSHES INTO SOUTHERN IDAHO AND RETREATS INTO
NORTHERN UT. AT PRESENT TIME...FRIDAY LOOKS TO BE DRY WITH MONSOON
SURGES AFFECTING MOST OF SOUTHEAST IDAHO ON SATURDAY AND SUNDAY.
DSH

&&
.AVIATION...CONVECTIVE ACTIVITY SLOWER TO DEVELOP TODAY BUT STILL
HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THROUGH 03Z AS WILL
STILL SEE DEVELOPMENT THIS AFTERNOON.  EXPECT VFR CONDITIONS TO
CONTINUE THROUGH MONDAY BUT UNDERNEATH STRONG THUNDERSTORM WILL SEE
GUSTY WINDS AND SMALL CHANCE OF MVFR.  GK

&&

.FIRE WEATHER...MOISTURE AND INSTABILITY STILL PRESENT OVER THE
DISTRICT AND EXPECT ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY
THROUGH EARLY EVENING ONCE AGAIN BEFORE DISSIPATING.  COULD SEE
LOCAL GUSTY WINDS AND HEAVY RAIN UNDER THE STRONGEST STORMS.  EXPECT
A CHANCE OF THUNDERSTORMS AGAIN MONDAY BUT WILL BE MORE IN THE
SOUTHEAST CORNER.  EXPECT DRYING CONDITIONS BY TUESDAY WITH MUCH
LESS COVERAGE OF THUNDERSTORMS.  WITH THE DRYING RELATIVE HUMIDITY
READINGS SHOULD DROP AS WELL BY MID WEEK WITH AFTERNOON READINGS IN
THE LOW TEENS WITH POOR OVERNIGHT RECOVERY.  GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 7, 2:44 AM MST, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
344 AM MDT SUN JUL 7 2013

IDZ017>025-031-032-081245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
344 AM MDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF
EASTERN IDAHO. THE STRONGEST THUNDERSTORMS ARE EXPECTED IN AREAS
SOUTH AND EAST OF THE SNAKE RIVER. EXPECT STRONG GUSTY WINDS UP TO
50 MPH...HAIL...AND BRIEF BUT HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL OCCUR ONCE AGAIN OVER EASTERN
IDAHO...MAINLY IN AREAS EAST OF AN ARCO TO MALTA LINE. EXPECT A
CHANGE FROM THE CURRENT UNSETTLED WEATHER TO A MORE SEDATE
ATMOSPHERE BY TUESDAY. A LAKE WIND ADVISORY MAY BE NEEDED THURSDAY
OR FRIDAY WITH LOW PRESSURE PASSING TO THE NORTH OF IDAHO DURING
THAT TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Jul 7, 3:27 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
427 PM MDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             12 ENE IDAHOME          42.47N 113.15W
07/07/2013  M0.25 INCH       CASSIA             ID   TRAINED SPOTTER

            0.30 OF RAIN IN SHORT PERIOD OF TIME - STRONG GUSTY WINDS

&&

PANGEL
Local storm report, Jul 7, 3:39 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
439 PM MDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             AMERICAN FALLS          42.78N 112.85W
07/07/2013  M0.50 INCH       POWER              ID   PUBLIC

            TRAINED WEATHER SPOTTER REPORT

&&

PANGEL

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, South Central Highlands

When
July 7, 3:45 PM MST to July 9, 3:00 PM MST
Where
South Central Highlands forecast zone
Reported by
Park/Forest Service

The 175 acre Guinn fire was about 6 miles south of Declo and began July 7th. It was contained and controlled by July 9th.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2013Every state in 2013This day in weather historyWarnings in Idaho, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471737.